View Full Version : Ritalin= stomach bloating and gas?


ADHDinfo
05-29-17, 05:11 PM
I have been taking Ritalin 10mg daily for about 2 years. The main side effect I noticed was crazy gas, farting and overall bloat. Is this a normal side effect? I have a very low dose and I enjoy the results but this stomach issue is so annoying I choose not to take the pills and my productivity severely suffers :(
Any suggestions?

dvdnvwls
05-29-17, 05:33 PM
Ritalin causes hydration issues, requiring you to keep up a higher intake of water all day. Could that be part of the problem?

ADHDinfo
05-30-17, 12:49 PM
Ritalin causes hydration issues, requiring you to keep up a higher intake of water all day. Could that be part of the problem?

How much water should I be drinking?

dvdnvwls
05-30-17, 02:25 PM
How much water should I be drinking?
Hard to say, because it depends on the weather where you are, your activity level, etc. Keep water with you all day. Drink it - frequently. :) "Significantly more than you would have needed before starting medication" is a good answer I think.

If you were already doing that, then cross it off the list of problems, and look for other reasons for the bloating and gas.

You could just try increasing your water intake - if it improves the digestion problems or makes you feel better, good. If you don't feel any better and you just end up peeing too often, then it wasn't that.

sarahsweets
05-31-17, 04:56 AM
I hope you get to laugh a little at the farts. Farts are the universe's way of showing it has a sense of humor.
{sorry had to go there for a second ;}

Pilgrim
05-31-17, 10:37 AM
I hope you get to laugh a little at the farts. Farts are the universe's way of showing it has a sense of humor.
{sorry had to go there for a second ;}

Sorry I had to include. It's frustrating when your stomach expands. Right above, water. I think its a good idea to start taking fibre, that works.

C15H25N3O
06-01-17, 05:38 PM
Does it cause farts or burps?

If it are burps you could develop a reflux. Ritalin is not really stomach friendly.

justoutlols
06-06-17, 09:41 PM
I have same problem, also it just squeezes diarrhea out of me, I wonder with the bloating if you feel acid reflux, like stomach was warmer than usual, because if so, I have experience of Ginger tablets, which are life saver for those with chronic Nausea including other stomach symptoms. I dont know how it affects directly to bloating or if at all.

SimonW
08-06-17, 12:31 PM
I noticed there's Lactose in the tablet ingredients. Obviously if you're Lactose intolerant that's an issue to be aware of too.